MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 ONFLEX; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 ONFLEX; SURGICAL MESH
Catalog Number 0115410
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Hematoma (1884); Pain (1994); Hernia (2240); Post Operative Wound Infection (2446)
Date of Event 06/15/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Per journal article in hernia (2021) titled, ¿safety and efficacy in inguinal hernia repair: a retrospective study comparing trepp, tep and lichtenstein (settle).¿ featured was a retrospective cohort study, 300 patients of which 58 (19.3%) underwent trepp, 190 (63.3%) tep and 52 (17.3%) lichtenstein with bard/davol onflex, non-bard/davol parietex, non-bard/davol biomesh respectively over a period of 7 months from march to september 2019.The primary outcome of this study was inguinal hernia recurrence rate within 1 year after surgery.Secondary objectives were chronic post-operative inguinal pain (cpip) lasting more than 6 months, (major) complication rates and operating time.The following complications were observed from 58 patients treated with onflex mesh during trepp inguinal hernia repair: recurrence 2 (1.7%) patients; chronic pain (>6 months) 1 (1.7%) patient; hematoma (surgical evacuation) 5 (8.6%) patients & wound infection 4 (6.9%) patients.Information is presented without patient/case specific details.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.The information obtained is limited to the article.As reported, post-implant of the onflex mesh, patients developed hernia recurrence, wound infection, chronic pain & hematoma.Hematoma, pain, infection, and recurrence of the hernia are known inherent risks of surgery/use of the device and are listed in the adverse reactions section of the instructions-for-use, supplied with the device, as possible complications.Regarding infection the ifu states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the mesh." no lot number has been provided; therefore, a review of the manufacturing records is not possible.Note, the date of event is provided as an estimate based on the information provided.Not returned.

Brand Name
ONFLEX
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key15978190
Report Number1213643-2022-00792
Device Sequence Number12208636
Product Code FTL
UDI-Device Identifier00801741074424
UDI-Public(01)00801741074424
Combination Product (Y/N)N
Initial Reporter CountryNL
PMA/510(K) Number
K142711
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0115410
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2022
Initial Report FDA Received Date12/14/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown